TAT CN Header

Thursday, February 22, 2007

Side Effects

Could be the title of a book, eh?

Anyhoo, I'm pretty much in a drug-induced haze today (probably makes me a more interesting instructor). The cold got progressively snottier yesterday and by the time I got home from school at 6:30, my nose was rubbed raw and the boogers were sliding out on their own. Dissatisifed with the cold medicine I got before, I went to Target, and got some super strength Tylenol Cold -- Day and Night (if I was within driving distance of Canada, I would've made the trek for that Tylenol 3 with codeine -- I wanted the powerful stuff, but I guess this version made due). Last night I took the night stuff, and sure enough, I was immediately drowsy and went to bed at 9 (which, is probably good for me anyway, but I missed "Lost" -- so don't spoil it for me).

This morning, I awoke groggy and disoriented, but I pressed forth with the drugs and popped two of the "day" versions. As I swallowed, I read the side of the box, and the medication's side effects: nausea, vomitting, headache (!), excitability (my favorite), anxiety, and fatigue (I guess that comes after the "excitability"). I immediately wondered about the anxiety and excitability, especially since I was swallowing the pills with coffee -- and I have a tendancy to be a bit "excited" all the time. But it's the "headache" I find humorous since it's TYLENOL! Take it to cure a headache, but it may give you a headache!

Excitability or not, I'm trudging through my teaching schedule today like a good little soldier, but man, sometimes the medication makes you feel just as shitty as the illness itself.

3 comments:

Firefly's Running said...

I hope you feel better soon. I hate some of the side effects of cold medications. That's why I depend on Emergen-C or Airborne to get me through these icky months.

teacherwoman said...

Oh, Jess. I hope you feel better soon! I remember taking a Bayers Back and Body Pain pill one afternoon at school a few weeks ago because my back was jus stiff and pinched. Yeah, felt as if I had just had a couple glasses of wine. I am sure my students were wondering what was wrong!

I will have to agree with Firefly...Airborne all the way! Love that stuff!

miss petite america said...

sinus medication always makes me feel crappier than being ill...

hope u feel better soon.